Alert archive / Indiana / River Flood Warnings in 2016
River Flood Warning 7, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Feb 21, 2016, 2:12 PM EST for Jackson County, Lawrence County, Washington County, Indiana. It took effect at Feb 21, 2016, 6:35 PM EST. It was in force for 32 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2016, 2:12 PM EST (19:12 UTC)
- In effect from
- Feb 21, 2016, 6:35 PM EST
- Expired
- Feb 23, 2016, 2:15 AM EST
- In force
- 32 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jackson County, IN, Lawrence County, IN, Washington County, IN
The radar
The Indianapolis radar (KIND), 90 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Fork White River near Seymour (SERI3). The gauge peaked at 13.94 ft at Feb 22, 2016, 12:00 AM EST.
- Action stage
- 8 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03365500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
238
WGUS43 KIND 211912
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
212 PM EST SUN FEB 21 2016
...The National Weather Service in Indianapolis has issued a Flood
Warning for portions of the following rivers in central and southern
Indiana...
East Fork White River...
.Lowland flooding will develop along rivers in central and southern
Indiana. Significant flooding is not expected. Flooding will affect
some local and state roads...low agricultural land and some river
parks. Flooding will begin later today.
Major flooding is not expected.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC071-093-175-220712-
/O.NEW.KIND.FL.W.0007.160221T2335Z-160223T0715Z/
/SERI3.1.ER.160221T2335Z.160222T1200Z.160222T1915Z.NO/
212 PM EST SUN FEB 21 2016
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the East Fork White River at Seymour.
* from this evening to late Monday night.
* At 12:45 PM Sunday the stage was 9.1 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 13.0 feet by tomorrow morning. The river will fall
below flood stage by tomorrow early afternoon.
* At 12.0 feet...Significant agricultural lands begins to flood. High
water affects some local roads.
&&
LAT...LON 3906 8587 3893 8604 3879 8620 3877 8613
3886 8599 3905 8583
$$2 follow-up statements
994
WGUS83 KIND 220345
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1045 PM EST SUN FEB 21 2016
...A Flood Warning continues for portions of the following rivers in
Indiana...
East Fork White River...
.Lowland flooding has developed along the East Fork White River
in the vicinity of Seymour, in southern Indiana. The river is
expected to crest by Monday morning around 13.5 feet, 1.5 feet
above flood stage, then fall below flood stage by Monday evening.
Flooding will affect some local roads and possibly low agricultural
land and river parks.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC071-093-175-230345-
/O.EXT.KIND.FL.W.0007.000000T0000Z-160223T0820Z/
/SERI3.1.ER.160221T2228Z.160222T1200Z.160222T2020Z.NO/
1045 PM EST SUN FEB 21 2016
The Flood Warning continues for
The East Fork White River at Seymour.
* until late Monday night.
* At 9:45 PM Sunday the stage was 13.4 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 13.5 feet by
tomorrow morning. The river will fall below flood stage tomorrow
afternoon.
* At 13.5 feet...Lowland flood continues. Jackson County Road 700 E
begins to flood.
&&
LAT...LON 3906 8587 3893 8604 3879 8620 3877 8613
3886 8599 3905 8583
$$314
WGUS83 KIND 221341
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
841 AM EST MON FEB 22 2016
...The Flood Warning is no longer in effect for portions of the
following river in Indiana...
East Fork White River...
.The East Fork White River in the Seymour area fell below flood stage
this morning and will return to near normal levels by
Wednesday evening.
Precautionary/Preparedness Actions...
Be alert to flood debris on previously flooded roads. Keep children
away from flooded areas. Recreational and agricultural interests
should remain alert to changing river conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC071-093-175-221411-
/O.CAN.KIND.FL.W.0007.000000T0000Z-160223T0820Z/
/SERI3.1.ER.160221T2228Z.160222T0545Z.160222T1204Z.NO/
841 AM EST MON FEB 22 2016
The Flood Warning is cancelled for
The East Fork White River at Seymour.
* At 7:45 AM Monday the stage was 11.6 feet.
* Flood stage is 12.0 feet.
* Fell below flood stage at 7:04 AM Monday.
* Forecast...The river will continue to fall to 7.5 feet by tomorrow
morning.
&&
LAT...LON 3906 8587 3893 8604 3879 8620 3877 8613
3886 8599 3905 8583
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Feb 21, 1:13 PM EST, 59 minutes earlier.
Area forecast discussion, Feb 21, 1:13 PM EST, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 113 PM EST SUN FEB 21 2016 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 400 AM EST SUN FEB 21 2016 AN AREA OF LOW PRESSURE AND COLD FRONT OVER SOUTHERN INDIANA WILL MOVE ON TO THE EAST AS HIGH PRESSURE OVER SOUTH CENTRAL CANADA BUILDS EAST SOUTHEAST INTO THE GREAT LAKES BY MONDAY. A STRENGTHENING AREA OF LOW PRESSURE WILL DEVELOP OVER THE LOWER MISSISSIPPI VALLEY BY TUESDAY AND TRACK INTO THE OHIO VALLEY WEDNESDAY AND INTO THE EASTERN GREAT LAKES THURSDAY. TEMPERATURES WILL COOL DOWN QUITE A BIT LATER THIS WEEK AS AN UPPER TROUGH DIGS INTO THE GREAT LAKES AND EVENTUALLY THE EASTERN U.S. A SECONDARY COLD FRONT WILL BRING A CHANCE OF MIXED PRECIPITATION SOME AREAS SATURDAY. && .NEAR TERM /TODAY AND TONIGHT/... ISSUED AT 400 AM EST SUN FEB 21 2016 SURFACE ANALYSIS AT 08Z INDICATED AN AREA OF LOW PRESSURE WAS OVER SOUTHERN INDIANA AND NUMEROUS SHOWERS AND A FEW THUNDERSTORMS WERE OCCURRING OVER THE SOUTHERN PORTION OF OUR FORECAST AREA. THIS AREA WILL MOVE ON TO THE EAST. HRR MODELS INDICATE THE SHOWERS SHOULD EXIT OUR SOUTHERN AREAS BY 14Z-15Z. ONCE THIS MOVES OUT...EXPECT PARTLY SUNNY SKIES AND THERE SHOULD BE A DECENT AMOUNT OF SUNSHINE. AN AREA OF LOW CLOUDS OVER LOWER MICHIGAN MAY SPREAD INTO OUR NORTHERN AREAS BY LATE AFTERNOON. WITH A DECENT AMOUNT OF SUNSHINE AND TEMPERATURES STARTING OUT A LITTLE WARMER WENT SLIGHTLY ABOVE THE WARMER MET TEMPERATURES WITH HIGHS FROM UPPER 40S TO NEAR 50 FAR NORTH TO UPPER 50S SOUTH. HIGH PRESSURE WILL BUILD INTO THE GREAT LAKES LATER TONIGHT KEEPING US DRY AND COOL. WENT MOSTLY CLOUDY OVER NORTHEAST SECTIONS AND PARTLY CLOUDY ELSEWHERE WITH LOWS FROM THE UPPER 20S NORTHWEST TO THE LOWER AND MIDDLE 30S SOUTH. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... ISSUED AT 400 AM EST SUN FEB 21 2016 QUIET AND COOLER WEATHER WILL BE THE RULE MONDAY THROUGH TUESDAY AS HIGH PRESSURE OVER THE GREAT LAKES MONDAY MOVES ON TO NEW ENGLAND BY TUESDAY. MODEL SOUNDINGS INDICATE MAINLY SCATTERED CLOUDS AT BEST AS COOL AND DRY WEATHER CONTINUES. WENT CLOSE TO A MOS BLEND ON TEMPERATURES MOST OF THIS PERIOD. MODELS MOVE A STRENGTHENING AREA OF LOW PRESSURE INTO THE LOWER MISSISSIPPI VALLEY BY TUESDAY AND TOWARDS THE OHIO VALLEY BY WEDNESDAY. SEVERAL MODELS THIS RUN INDICATE PRECIPITATION MAY DEVELOP AS EARLY AS LATE TUESDAY AND BECOME MORE WIDESPREAD TUESDAY NIGHT AS LOW PRESSURE SYSTEM APPROACHES. THE NEW EURO IS A TAD SLOWER AND MATCHES UP BETTER WITH PREVIOUS RUN. AS A RESULT WILL KEEP TUESDAY DRY FOR NOW AND THEN INDICATE INCREASING PRECIPITATION CHANCES TUESDAY NIGHT AS MODELS MOVE SURFACE LOW TO WESTERN TENNESSEE BY 12Z WEDNESDAY. PRECIP TYPE COULD BE AN ISSUE...BUT BUFKIT SOUNDINGS AND LOW LEVEL THICKNESS INDICATE MAINLY RAIN TUESDAY NIGHT...BUT WITH MIXED PRECIPITATION POSSIBLE NORTHWEST LATE TUESDAY NIGHT. AS FAR AS TEMPERATURES WERE CONCERNED STAYED CLOSE TO A MODEL INITIALIZATION BLEND. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... ISSUED AT 400 AM EST SUN FEB 21 2016 A LARGE UPPER TROUGH OVER THE EASTERN HALF OF THE U.S. WILL DOMINATE THE WEATHER PATTERN FOR CENTRAL INDIANA THROUGH THE LONG TERM. MODELS DEPICT A SURFACE LOW MOVING UP THE MISSISSIPPI RIVER AND ON TO EASTERN INDIANA/WESTERN OHIO ON WEDNESDAY. THIS SHOULD BRING PRECIPITATION TO THE AREA WEDNESDAY AND WEDNESDAY NIGHT...AND WILL CONTINUE TO SEE CHANCES IN THE EAST AND NORTHEAST AS IT PULLS AWAY FROM THE AREA THURSDAY INTO THURSDAY NIGHT. PRECIP TYPE IS STILL UNCERTAIN...BUT FOR NOW IT LOOKS LIKE WEDNESDAY WILL BE WARM ENOUGH FOR RAIN BEFORE CHANGING TO A MIX EARLY WEDNESDAY NIGHT AND THEN SNOW LATE WEDNESDAY NIGHT. THURSDAY INCLUDED A MIX FOR MUCH OF THE AREA WITH JUST SNOW CHANCES IN THE NORTH. A LOT OF THIS WILL DEPEND ON THE SPECIFIC LOW TRACK AND THERE IS STILL A GOOD DEAL OF VARIABILITY IN THE ENSEMBLES SO CONFIDENCE IS NOT HIGH. AFTER THIS SYSTEM PASSES THERE WILL BE ONLY SLIGHT CHANCES FOR PRECIPITATION DUE TO SHORT WAVES MOVING THROUGH THE UPPER TROUGH. TEMPERATURES WILL BE NEAR NORMAL FOR THIS TIME OF YEAR. && .AVIATION /DISCUSSION FOR 211800Z TAF ISSUANCE/... ISSUED AT 1252 PM EST SUN FEB 21 2016 NORTHERLY/NORTHEASTERLY WINDS AROUND 8-12 KTS ALONG WITH VFR CONDITIONS WILL PREVAIL FOR THE REST OF TODAY. MODEL SOUNDINGS AND TIME HEIGHT SECTION BOTH INDICATE SOME POTENTIAL FOR AT LEAST INTERMITTENT MVFR CLOUDS LATE TONIGHT MOVING SOUTH INTO THE AREA. PARTLY CLOUDY AND VFR CONDITIONS WILL RETURN AFTER SUNRISE MONDAY. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM...JH LONG TERM...CP AVIATION...SMF
Hazardous weather outlook, Feb 21, 5:05 AM EST, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 505 AM EST SUN FEB 21 2016 INZ021-028>031-035>049-051>057-060>063-067-068-221100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-KNOX-DAVIESS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...VINCENNES 505 AM EST SUN FEB 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HAZARDS: NONE. DISCUSSION: LOW PRESSURE AND A COLD FRONT OVER SOUTHEAST INDIANA WILL MOVE ON TO THE EAST AS HIGH PRESSURE OVER SOUTH CENTRAL CANADA BUILDS INTO THE GREAT LAKES BY MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: COOLER AND DRY WEATHER WILL OCCUR MONDAY AND TUESDAY. A WINTRY MIXTURE OF RAIN AND SNOW IS POSSIBLE NORTHWEST SECTIONS BY LATE TUESDAY NIGHT AND MOST AREAS WEDNESDAY NIGHT AND THURSDAY AND OVER EASTERN SECTIONS SATURDAY. DISCUSSION: A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE OHIO VALLEY BY WEDNESDAY AND INTO THE EASTERN GREAT LAKES THURSDAY. COOLER AIR WILL SPREAD INTO OUR AREA AS AN UPPER TROUGH OVER LOW PRESSURE DIGS INTO THE GREAT LAKES. A WEATHER DISTURBANCE MAY AFFECT SOME AREAS NEXT SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ064-065-069>072-221100- BARTHOLOMEW-DECATUR-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...COLUMBUS...BEDFORD...SEYMOUR 505 AM EST SUN FEB 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: LOCALLY HEAVY RAINS OVERNIGHT MAY CAUSE SIGNIFICANT RISES ON CREEKS AND STREAMS THIS MORNING. OTHERWISE...NO WEATHER ISSUES ARE EXPECTED THE REST OF TODAY OR TONIGHT. HAZARDS: MINOR LOW LAND FLOODING. TIMING: THIS MORNING. DISCUSSION: LOW PRESSURE AND A COLD FRONT OVER SOUTHEAST INDIANA WILL MOVE ON TO THE EAST AS HIGH PRESSURE OVER SOUTH CENTRAL CANADA BUILDS INTO THE GREAT LAKES BY MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: COOLER AND DRY WEATHER WILL OCCUR MONDAY AND TUESDAY. A WINTRY MIXTURE OF RAIN AND SNOW IS POSSIBLE SOME AREAS WEDNESDAY NIGHT AND THURSDAY AND OVER EASTERN SECTIONS SATURDAY. DISCUSSION: A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE OHIO VALLEY BY WEDNESDAY AND INTO THE EASTERN GREAT LAKES THURSDAY. COOLER AIR WILL SPREAD INTO OUR AREA AS AN UPPER TROUGH OVER LOW PRESSURE DIGS INTO THE GREAT LAKES. A WEATHER DISTURBANCE MAY AFFECT SOME AREAS NEXT SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JH
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 2:25 AM EST | Areal Flood Advisory | IND | Daviess, Knox, Lawrence, Martin | 4 hr |
| Feb 21, 2:33 AM EST | Areal Flood Advisory | IND | Bartholomew, Brown, Decatur, Jackson, Jennings, Monroe | 7 hr |
Nearby
River Flood Warnings in Indiana, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.